Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 21, 2014Butts County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 21, 2014, 1:08 PM EDT for Butts County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 1:08 PM EDT (17:08 UTC)
Expired
Jun 21, 2014, 1:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Butts County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS82 KFFC 211708
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SAT JUN 21 2014

GAZ058-059-071-072-211745-
108 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES...BUTTS AND JASPER COUNTIES UNTIL 145 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING SOUTHEAST
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE...JONES...BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOUNT...HIGH
FALLS STATE PARK...STARK...MCKIBBEN...INDIAN SPRINGS STATE PARK...
FLOVILLA...JACKSON...BERNER...MCELHENEYS CROSSROADS...JULIETTE...
PLANT SCHERER...ADGATEVILLE...JARRELL PLANTATION...ROUND OAK AND
DAMES FERRY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8405 3320 8404 3320 8408 3322 8410
      3337 8399 3315 8350 3293 8376
TIME...MOT...LOC 1708Z 301DEG 20KT 3323 8393

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 11:09 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 21, 11:09 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 AM EDT SAT JUN 21 2014

.MORNING UPDATE...
A MODIFIED MORNING SOUNDING SHOWS PLENTY OF INSTABILITY... WITH
3000-3600 J/KG OF CAPE EXPECTED BY EARLY-MID AFTERNOON. THIS ALONG
WITH AMPLE MOISTURE (1.6+ PW'S)... SUBTLE DISTURBANCES IN THE WNW
FLOW ALOFT AND SURFACE ANALYSIS SHOWING A COUPLE OF WEAK TROUGHS...
ONE ACROSS NORTH GA AND ANOTHER NEAR A CSG TO MCN LINE... WILL ALL
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST ABOUT
ANYWHERE THIS AFTERNOON AND EARLY EVENING. WOULD EXPECT THE TROUGH
ACROSS NORTH GA TO PROVIDE A FOCUS FOR STORMS THAT WOULD TRACK SSE
AND POSSIBLY PUSH ACROSS THE ATLANTA METRO AREA DURING AFTERNOON AND
EVENING HOURS. THE TROUGH NEAR A CSG TO MCN LINE WILL ALSO PROVIDE A
FOCUS... AND THESE STORMS MAY PUSH SSE AND AWAY FROM CSG AND MCN...
BUT STILL WOULD NOT LET MY GUARD DOWN ANYWHERE ACROSS THE FORECAST
AREA TODAY. WITH THE EXPECTED HIGH CAPE VALUES AND 1.6+ PW'S...
CANNOT RULE OUT A FEW SEVERE STORMS TODAY... WITH THE MAIN THREATS
BEING STRONG DOWNBURST WINDS THAT COULD DOWN SEVERAL TREES...
LOCALLY HEAVY RAIN RESULTING IN SOME BRIEF STREET FLOODING... CLOUD
TO GROUND LIGHTNING AND SOME PEA TO QUARTER SIZED HAIL. OTHERWISE...
THE REST OF THE FORECAST LOOKS ON TRACK AT THIS TIME WITH HIGHS
MOSTLY IN THE 90S. /39

.SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED AT 355 AM EDT SAT JUN 21 2014/
UPPER RIDGE CENTERED TO OUR WEST SO THAT THE FORECAST AREA REMAINS
IN A GENERAL NORTHWEST FLOW ALOFT. GFS/NAM CONTINUE TO SHOW A SHORT
WAVE MOVING SOUTHEAST INTO THE APPALACHIANS TODAY AS LOW PRESSURE
FORMS OVER THE CAROLINAS. A SURFACE BOUNDARY MAY GET PUSHED INTO
NORTH GA WITH SOME DRIER DEW POINTS INDICATED ACROSS THE NORTH
MAINLY FOR SUNDAY. STILL MAINLY A DIURNAL PATTERN ALTHOUGH A FEW
SHOWERS WERE DEVELOPING OVER SOUTHEAST TN AND NORTHWEST GA THIS
MORNING. CONFIDENCE IS LOW ON SIGNIFICANT DRYING FOR NORTH GA ON
SUNDAY...ALTHOUGH DEW POINTS MAY DROP A FEW DEGREES. HAVE
COMPROMISED BY ONLY SHOWING A SLIGHT CHANCE NORTH SUNDAY WITH CHANCE
POPS CENTRAL. AFTERNOON HIGHS SHOULD PERSIST ABOVE NORMAL THROUGH
THE SHORT TERM.

41

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 355 AM EDT SAT JUN 21 2014/
THE CHANGE TO AN UNSETTLED WET SUMMER PATTERN WILL BE IN PLACE FOR
THE LONG TERM.

THE UPPER LEVEL FLOW BECOMES WNW AND THEN WSW THAT WILL ALLOW SHORT
WAVES TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING
THE LONG TERM. AMPLE MOISTURE AND DAY TIME INSTABILITY WILL COMBINE
FOR A FLAIR UP OF SHOWERS AND STORMS THROUGH FRIDAY. LEANED HARD ON
WPC POP AND TEMPERATURE GRIDS TUESDAY AND BEYOND AS THEY SEEMED TO
BETTER REFLECT THE METEOROLOGY...BETTER THAN THE TOO LOW MOS POPS.
THIS ROUGHLY TRANSLATES TO POPS OF 50-90 PERCENT DURING THE DAY TIME
PERIODS OF THE LONG TERM. SCATTERED TO OCCASIONAL SHOWERS AND STORMS
CAN BE EXPECTED...LESSENING OR DIMINISHING DURING THE NIGHT TIME
PERIODS BUT NOT NECESSARILY ENDING.

DAY TIME HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL ON MONDAY
AND THEN NEAR TO SLIGHTLY BELOW NORMAL THROUGH FRIDAY. NIGHT TIME
LOWS VERY CLOSE TO NORMAL.

BDL

&&

.AVIATION...
/ISSUED AT 740 AM EDT SAT JUN 21 2014/
12Z UPDATE...
VFR...HOWEVER WITH SCATTERED CUMULUS BKN040-050 DEVELOPING AGAIN BY
AROUND 14Z. PATCHY EARLY MORNING FOG POSSIBLE. SCATTERED
THUNDERSTORMS MAINLY AFTERNOON AND EVENING. A FEW STORMS MAY BE
STRONG TO SEVERE. WINDS SHOULD BE LIGHT AND VARIABLE UNTIL BECOMING
NORTHWEST 10KT AFTER 14Z.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  69  94  72 /  30  20  20  20
ATLANTA         92  72  92  73 /  30  20  20  20
BLAIRSVILLE     85  63  88  66 /  30  20  20  30
CARTERSVILLE    90  68  90  70 /  30  20  20  20
COLUMBUS        95  73  96  74 /  30  20  20  30
GAINESVILLE     89  70  90  71 /  30  20  20  20
MACON           95  70  95  72 /  30  20  30  30
ROME            91  68  91  69 /  40  20  20  20
PEACHTREE CITY  92  68  92  69 /  30  20  20  20
VIDALIA         95  72  95  73 /  30  30  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 21, 11:00 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT SAT JUN 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING. HAIL AND LOCALLY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY MAINLY
DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. SOME STRONG TO
SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 21, 12:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT SAT JUN 21 2014

GAZ044-053-054-211715-
1249 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COWETA...FAYETTE AND FULTON COUNTIES UNTIL 115 PM EDT...

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS COWETA...FAYETTE AND FULTON COUNTIES THROUGH 115 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTAHOOCHEE HILL
COUNTRY...FAIRBURN...MADRAS...PALMETTO...UNION CITY...CANNONGATE...
SANDY CREEK...THOMAS CROSSROADS...TYRONE...FAYETTEVILLE...INMAN...
PEACHTREE CITY...TURIN AND SHARPSBURG. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3366 8458 3344 8439 3343 8440 3341 8439
      3338 8439 3337 8440 3328 8465 3354 8482
TIME...MOT...LOC 1649Z 316DEG 18KT 3353 8466
Special weather statement, Jun 21, 1:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SAT JUN 21 2014

GAZ058-059-071-072-211745-
108 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES...BUTTS AND JASPER COUNTIES UNTIL 145 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING SOUTHEAST
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE...JONES...BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOUNT...HIGH
FALLS STATE PARK...STARK...MCKIBBEN...INDIAN SPRINGS STATE PARK...
FLOVILLA...JACKSON...BERNER...MCELHENEYS CROSSROADS...JULIETTE...
PLANT SCHERER...ADGATEVILLE...JARRELL PLANTATION...ROUND OAK AND
DAMES FERRY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8405 3320 8404 3320 8408 3322 8410
      3337 8399 3315 8350 3293 8376
TIME...MOT...LOC 1708Z 301DEG 20KT 3323 8393

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:20 PM EDTSpecial Weather StatementFFCWebster25 min
Jun 20, 8:58 PM EDTSpecial Weather StatementFFCMurray32 min
Jun 21, 12:49 PM EDTSpecial Weather StatementFFCFayette26 min
Jun 21, 1:21 PM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Jun 21, 1:38 PM EDTSpecial Weather StatementFFCBartow, Floyd37 min
Jun 21, 1:53 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe37 min
Jun 21, 1:57 PM EDTSpecial Weather StatementFFCHenry33 min
Jun 21, 2:01 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding44 min
Jun 21, 2:11 PM EDTSpecial Weather StatementFFCBartow, Paulding49 min
Jun 21, 2:17 PM EDTSpecial Weather StatementFFCMurray28 min
Jun 21, 2:29 PM EDTSpecial Weather StatementFFCBibb, Twiggs31 min
Jun 21, 2:41 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton49 min
Jun 21, 2:47 PM EDTSpecial Weather StatementFFCGilmer, Pickens43 min
Jun 21, 3:04 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Coweta, DeKalb, Douglas, Fayette and 2 more41 min
Jun 21, 3:11 PM EDTSpecial Weather StatementFFCBleckley, Twiggs34 min
Jun 21, 3:16 PM EDTSpecial Weather StatementFFCPickens29 min
Jun 21, 3:26 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Gordon, Pickens49 min
Jun 21, 3:38 PM EDTSpecial Weather StatementFFCFayette, Spalding52 min
Jun 21, 3:42 PM EDTSpecial Weather StatementFFCBleckley, Laurens48 min
Jun 21, 3:55 PM EDTSpecial Weather StatementFFCJohnson50 min
Jun 21, 4:00 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen45 min
Jun 21, 4:05 PM EDTSpecial Weather StatementFFCForsyth25 min
Jun 21, 4:53 PM EDTSpecial Weather StatementFFCDooly, Macon37 min
Jun 21, 5:30 PM EDTSpecial Weather StatementFFCGordon30 min
Jun 21, 5:34 PM EDTSpecial Weather StatementFFCCrisp41 min
Jun 21, 5:42 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox33 min
Jun 21, 5:58 PM EDTSpecial Weather StatementFFCChattooga32 min
Jun 21, 6:16 PM EDTSpecial Weather StatementFFCCrisp59 min
Jun 21, 6:57 PM EDTSevere Thunderstorm WarningFFCSumter33 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.